MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; TRAY CAUTI TEMP SENS 16FR 10ML

Medline Industries, LP MEDLINE; TRAY CAUTI TEMP SENS 16FR 10ML
Catalog Number URO170816TSQ
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that foley balloon burst while patient was sitting in chair.
 
Additional Manufacturer Narrative
According to the facility, "the foley balloon burst when the patient was sitting in a chair"; no harm was noted, no intervention was required, and patient output is being monitored.Medline quality received 1 ea of the reported product in unpackaged, used condition; visual assessment revealed a longitudinal tear in foley balloon, and functional testing by attempting to inflate the balloon to maximal volume noted that sterile water leaked immediately from the site of the tear.The reported issue was verified by visual assessment of the provided sample, and returned product evaluation confirmed foley catheter balloon rupture.The cause code was changed to cannot determine cause with received sample; the catheter is a supplier manufactured component, no medline handling or distribution factors were identified, supplier investigation and testing did not identify a definitive manufacturing defect, and the issue will continue to be monitored through complaint trending.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
TRAY CAUTI TEMP SENS 16FR 10ML
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
abdulrahim ghaffar
three lakes drive
northfield, IL 60093--275
MDR Report Key50772749
Report Number1417592-2026-40464
Device Sequence Number9488440
Product Code OHR
UDI-Device Identifier40193489723428
UDI-Public40193489723428
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberURO170816TSQ
Device Lot Number592220310
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/23/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown